Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Detroit, MI

May 13, 2005Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 13, 2005, 5:29 PM EDT for Washtenaw County, Michigan. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2005, 5:29 PM EDT (21:29 UTC)
Expired
May 13, 2005, 6:46 PM EDT
In force
77 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Washtenaw County, MI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2352 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 132130
SVRDTX
MIC161-132245-
/O.NEW.KDTX.SV.W.0002.050513T2129Z-050513T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 645 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20
  MILES WEST OF LYNDON TOWNSHIP TO 23 MILES SOUTHWEST OF
  MANCHESTER...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  JACKSON TO 12 MILES NORTHEAST OF HILLSDALE...MOVING NORTHEAST AT 50
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LYNDON TOWNSHIP AROUND 550 PM EDT
  MANCHESTER AND CHELSEA AROUND 555 PM EDT
  HUDSON MILLS METROPARK AND PLEASANT LAKE AROUND 600 PM EDT
  DEXTER AROUND 605 PM EDT
  DELHI MILLS AND BARTON HILLS AROUND 610 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356

$$

BT / WAG
3 follow-up statements
000 
WWUS53 KDTX 132157
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT FRI MAY 13 2005

MIC161-132245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/
WASHTENAW MI-
556 PM EDT FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
WASHTENAW COUNTY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF MANCHESTER
TO CHELSEA TO LYNDON TOWNSHIP...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF ADRIAN TO 16 MILES WEST OF ANN ARBOR TO 16 MILES
SOUTHWEST OF HOWELL...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLEASANT LAKE AND DEXTER BY 605 PM EDT
  DELHI MILLS...BARTON HILLS AND BRIDGEWATER BY 610 PM EDT
  WHITMORE LAKE...SALINE AND ANN ARBOR BY 615 PM EDT
  DIXBORO AND ANN ARBOR MUNICIPAL AIRPORT BY 620 PM EDT

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356

$$

BT / WAG
000 
WWUS53 KDTX 132226
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EDT FRI MAY 13 2005

MIC161-132245-
/O.CON.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/
WASHTENAW MI-
624 PM EDT FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
WASHTENAW COUNTY...

AT 624 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
DIXBORO...OR OVER ANN ARBOR...MOVING EAST AT 50 MPH. ADDITIONAL
THUNDERSTORMS ALSO EXTENDED SOUTHWEST TO NEAR MANCHESTER.

AT 623 PM EDT...A TRAINED WEATHER SPOTTER REPORTED THREE QUARTER 
INCH DIAMETER HAIL IN SOUTHWEST ANN ARBOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS 
EVENING.

LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356

$$

DG
000 
WWUS53 KDTX 132246
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT FRI MAY 13 2005

MIC161-132255-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/
WASHTENAW MI-
645 PM EDT FRI MAY 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
FRIDAY EVENING FOR SOUTHEAST MICHIGAN. 

LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356

$$

BT / WAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:46 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 13, 2:46 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
246 PM EDT FRI MAY 13 2005

.SHORT TERM...TONIGHT AND SATURDAY.

ACTIVE 24 HOURS AHEAD AS WARM FRONT LIFTS INTO THE SOUTHERN CWA THIS
EVENING IN RESPONSE TO APPROACHING SHORTWAVE AND ASSOCIATED SURFACE
LOW PRESSURE. SO...JUST AS ELEVATED BATCH OF SHOWERS/THUNDERSTORMS
STARTS TO WANE THIS AFTERNOON...THE NEXT MORE WIDESPREAD BATCH WILL
ALREADY BE ON THE WAY...WITH THE INITIAL STORMS FIRING NEAR CHICAGO
AS WE SPEAK. WILL KEEP THE CATEGORICAL WORDING THIS EVENING AND
TAPER PRECIP WORDING OFF FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT
AS THE SURFACE LOW PASSES. WILL ALSO WORD SEVERE STORM POSSIBILITY
IN SOME SOUTHERN COUNTIES AS WARM/MOIST AIR (WARM FRONT) SEEMS
DESTINED FOR AREAS ALONG AND SOUTH OF I-94 AT LEAST...WITH ELEVATED
SEVERE ACTIVITY A PRETTY GOOD BET EVEN A BIT FURTHER NORTH THAN THAT.

GIVEN DEEP LAYER SHEAR AND LOW LEVEL HELICITY...THE MODEST INSTABILITY
THAT DOES WORK INTO THE SOUTHERN CWA LATE TODAY SHOULD BE ENOUGH TO
ALLOW FOR SOME RATHER ROUGH WEATHER ALONG/JUST NORTH OF OH/MI BORDER.
WOULD EXPECT SOME BOWING LINE SEGMENTS WITH ENHANCED WIND DAMAGE IN
THESE AREAS...WHERE CONVECTION WILL BE ROOTED TO THE SURFACE/BOUNDARY
LAYER. GIVEN POSITION OF THE WARM FRONT...WOULD NOT BE SURPRISED TO
SEE A TORNADO OR TWO. OF COURSE...THE MORE INSTABILITY THAT IS ABLE
TO WORK INTO THE CWA...THE MORE SEVERE THIS ACTIVITY WILL BE. EVEN
UP TO M-59 OR I-69...ELEVATED ACTIVITY WILL BE RATHER AGGRESSIVE &
SHOULD AT THE VERY LEAST PROVIDED A DECENT HAIL THREAT. THE ACTIVITY
THIS MORNING WAS SOMEWHAT EFFICIENT IN THIS REGARD...AND COOL LOW
LEVEL TEMPERATURES WILL AID IN KEEPING HAIL INTACT.

THE NEXT BATCH OF SHOWERS/THUNDERSTORMS IS MUCH MORE DIFFICULT TO
FORECAST FOR SATURDAY (PARTICULARLY IN THE MORNING). NEXT SURFACE
WAVES RIDES THROUGH OR JUST SOUTH OF AREA IN ADVANCE OF SHARPLY
DIGGING NORTHERN STREAM STORM OVER THE UPPER MISSISSIPPI/NORTHERN
LAKES REGION. WILL GIVE THE CURRENT FORECAST SOME REFINEMENT AND
FOCUS THE BETTER CHANCE OF PRECIPITATION SOUTH...TAPERING TSRA
COVERAGE IN THE NORTHERN CWA...AND GETTING RID OF TSRA MENTION IN
NORTHERN LAKE HURON FOR THE LAKES.

&&

.LONG TERM...

COLD UPPER LOW (-24 C AT 500 MB) TO MOVE INTO THE NORTHERN GREAT
LAKES BY SUNDAY MORNING. LOW LEVEL COLD ADVECTION OVER SOUTHEAST
MICHIGAN SATURDAY NIGHT THROUGH SUNDAY NIGHT....AS 850 MB TEMPS DROP
TO -4 C BY MONDAY MORNING. WITH SUCH A COLD AIRMASS FOR MID
MAY...DIURNAL SCATTER SHOWERS SEEM REASONABLE FOR SUNDAY...DESPITE
LIMITED MOISTURE. BOTH NAM/GFS INDICATING LOW EQUILIBRIUM
HEIGHTS...WHICH DONT EVEN REACH -10 C AIR. NONE-THE-LESS...THERE
LOOKS TO BE BETWEEN 100 TO 200 J/KG OF LOW LEVEL CAPE WHICH MAY BE
ENOUGH. AFTER THE CHANCE POPS ON SUNDAY...

AMPLIFIED...POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP FOR
THE EXTENDED...WHICH IS EXPECTED TO LEAD TO A RELATIVELY QUIET
PERIOD OVER THE CENTRAL GREAT LAKES DURING NEXT WEEK. 00Z EUROPEAN
WAS MOST PRONOUNCED WITH THE AMPLIFICATION...AND IS FAVORED...AS
MODELS HISTORICALLY TRY TO BREAK DOWN STAGNANT PATTERNS TOO FAST
(TRENDING TOWARD ZONAL FLOW). SUPPORT FOR THE EUROPEAN IS ALSO BASED
ON THE FACT THE 12Z GFS HAS TRENDED TOWARD THE 00Z EUROPEAN WITH THE
DEEP UPPER LOW OVER THE EASTERN GREAT LAKES ON WEDNESDAY. JUST
QUICKLY GLANCED AT THE 12Z EUROPEAN...WHICH CONTINUES TO SUPPORT THE
AMPLIFIED/BLOCKING PATTERN...AS THE EASTERN GREAT LAKES/MID
ATLANTIC/NEW ENGLAND CUTOFF LOW CONTINUES TO HANG AROUND INTO
FRIDAY.

WATER VAPOR IMAGERY INDICATING A VERY STRONG PACIFIC JET WITH PLENTY
OF EMBEDDED SHORTWAVES. WITH ALL THAT ENERGY OUT THERE...WOULD
EXPECT DEEP UPPER LOW TO DEVELOP AND PERSIST OVER THE GULF OF
ALASKA...WITH AMPLIFIED RIDGE DEVELOPING OVER CENTRAL NORTH
AMERICA...WITH CUTOFF LOW OVER EASTERN GREAT LAKES/MID ATLANTIC.
THIS FAVORS AN EXTENDED DRY AND RELATIVELY COOL PERIOD OVER LOWER
MICHIGAN AS HIGH PRESSURE AT THE SURFACE BUILDS INTO THE REGION.

&&

AVIATION...

ACTIVE PERIOD AS WARM FRONT LIFTS TOWARD THE AREA...WITH SEVERAL
WAVES OF LOW PRESSURE TO RIDE ALONG IT AS WELL. WILL START THE TAFS
OUT DRY AS INITIAL ELEVATED BATCH OF THUNDERSTORMS IS JUST NOW
PASSING OFF TO THE NORTHEAST OF THE AREA...AND SHOULD BE A
COMFORTABLE DISTANCE FROM THE TAF SITES BY 18Z. THEREAFTER...WAVE
#2 SPREADS INTO THE AREA THIS EVENING...FOLLOWED BY THE POTENTIAL
FOR ANOTHER BATCH OF SHOWERS (EMBEDDED THUNDER) TOMORROW MORNING.
IN BETWEEN...ETA STILL SUGGESTS A FAIR AMOUNT OF LOW LEVEL CLOUDS
AND SOME FOG. WILL LEAVE THIS PART OF THE FORECAST ALONE. AS FOR
SATURDAY MORNING...FURTHER FORECASTS WILL HAVE TO REFINE THE AREA
OF BEST PRECIPITATION AS MODELS VARY ON THE NORTH/SOUTH POSITION
OF SURFACE LOW TRACK...EITHER BRINGING WIDESPREAD ACTIVITY RIGHT
THROUGH THE AREA...OR SHEARING IT OFF JUST TO THE SOUTHEAST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...GURNEY
LONG TERM....SF
Hazardous weather outlook, May 13, 4:35 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT FRI MAY 13 2005

MIZ047>049-053>055-141200-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
435 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND OVERNIGHT

AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN DURING THE
EVENING...BRINGING MOIST AND UNSTABLE AIR INTO THE REGION. THIS WILL
RENEW THE CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
WILL PRODUCE SMALL HAIL AND HEAVY DOWNPOURS...WITH A STORM OR TWO
POSSIBLY PRODUCING MARGINALLY SEVERE HAIL ABOUT THE SIZE OF PENNIES.

INITIALLY...THE SHOWERS AND THUNDERSTORMS WILL BE HIT AND MISS.
HOWEVER...BY ABOUT 6 PM...EXPECT THE COVERAGE AND INTENSITY OF
THUNDERSTORMS TO INCREASE. THEREAFTER...THIS ACTIVITY IS EXPECT TO
SHIFT EAST OF THE REGION BY MIDNIGHT. ALL OF THIS ACTIVITY WILL BE
MOVING NORTHEAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING.

MIZ060>063-068>070-141200-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
435 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND OVERNIGHT

SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT.

AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN THIS EVENING
AND BRING MOIST...UNSTABLE AIR IN THE REGION. WITH THIS...SHOWERS
AND THUNDERSTORMS WILL BECOMING WIDESPREAD BY AROUND 6 PM.

SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN HAZARD BEING
LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER. IN ADDITION...WIND
GUSTS TO 60 MPH WILL BE POSSIBLE WITH A FEW OF THE STORMS. ALL OF
THIS ACTIVITY WILL BE MOVING NORTHEAST AT AROUND 35 MPH...AND WILL
SPREAD EAST OF THE REGION AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN INITIATED THROUGH THE EVENING.

MIZ075-076-082-083-141200-
WASHTENAW-WAYNE-LENAWEE-MONROE-
435 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND OVERNIGHT

SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT.

AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN DURING THE
EVENING...BRINGING VERY MOIST AND UNSTABLE AIR INTO THE REGION. WITH
THIS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY BY 6 PM...AND PERSIST UNTIL AROUND MIDNIGHT.

SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH THE MAIN HAZARDS
BEING LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER AND WIND GUSTS
TO OVER 60 MPH. IN ADDITION...A TORNADO OR TWO CANNOT BE RULED OUT
AS A WARM FRONT LIFTS INTO AREAS GENERALLY SOUTH OF INTERSTATE 94.
STORM MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN INITIATED THROUGH THE EVENING.

LCZ422-LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-141200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE
ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
435 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...THIS EVENING AND OVERNIGHT

SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT
FROM THE ST. CLAIR RIVER...SOUTH THROUGH THE MICHIGAN WATERS OF LAKE
ERIE.

WIDELY SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS BY 6 PM.
SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN HAZARD BEING
LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER. IN ADDITION...WIND
GUSTS TO NEAR 50 KNOTS WILL BE POSSIBLE WITH A FEW OF THE STORMS.
THIS ACTIVITY WILL BE MOVING NORTHEAST AT NEAR 35 KNOTS...AND WILL
SPREAD EAST OF THE REGION AFTER MIDNIGHT.

ALSO...DENSE FOG IS POSSIBLE AFTER 8 PM THIS EVENING. THE FOG MAY
REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DENSE FOG...REDUCING VISIBILITY TO LESS THAN A QUARTER MILE...MAY
PERSIST THROUGH SATURDAY MORNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN INITIATED FOR THE WATCH AREA.

DG

In the hours before

Local storm report, May 13, 3:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             WYANDOTTE               42.21N 83.16W
05/13/2005  0.75 INCH        WAYNE              MI   TRAINED SPOTTER

&&

RBP
Special weather statement, May 13, 4:47 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT FRI MAY 13 2005

LCZ422>423-460-LEZ444-MIZ060>063-068>070-075-
082>083-140300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-GENESEE-LAPEER-LENAWEE-LIVINGSTON-
MACOMB-MONROE-OAKLAND-ST. CLAIR-SHIAWASSEE-WASHTENAW-
447 PM EDT FRI MAY 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
270 IN EFFECT UNTIL 11 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 11 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... LAPEER... LENAWEE...
LIVINGSTON... MACOMB... MONROE...
OAKLAND... SHIAWASSEE... ST. CLAIR...
WASHTENAW... WAYNE...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER...
MICHIGAN WATERS OF LAKE ERIE...

THIS INCLUDES THE CITIES OF...FLINT...WARREN...DETROIT...
PORT HURON...OWOSSO...PONTIAC...LAPEER...ANN ARBOR...HOWELL...
MONROE AND ADRIAN.

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:22 PM EDTSevere Thunderstorm WarningDTXLenawee69 min
May 13, 6:25 PM EDTSevere Thunderstorm WarningDTXWayne80 min
May 13, 6:34 PM EDTSevere Thunderstorm WarningDTXMonroe30 min
May 13, 6:46 PM EDTSpecial Marine WarningDTX59 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.